Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 13, 2015, 2:15 AM CDT for Vernon County, Missouri. It took effect at Apr 14, 2015, 1:00 AM CDT. It was in force for 62 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2015, 2:15 AM CDT (07:15 UTC)
- In effect from
- Apr 14, 2015, 1:00 AM CDT
- Expired
- Apr 16, 2015, 2:42 PM CDT
- In force
- 62 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 37.05 ft at Apr 14, 2015, 9:00 AM CDT.
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
167
WGUS43 KSGF 130715
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 AM CDT MON APR 13 2015
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Little Osage near Horton affecting Vernon County.
.Recent heavy rain Sunday morning and additional rainfall expected
over the next few hours will continue to cause fast rises on the
Little Osage River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf
&&
MOC217-131915-
/O.NEW.KSGF.FL.W.0014.150414T0600Z-150416T1942Z/
/HTNM7.1.ER.150414T0600Z.150415T0600Z.150415T1942Z.NO/
715 AM GMT MON APR 13 2015
* From late tonight...until further notice.
...For the Little Osage near Horton...
* At 1:45 AM Monday The stage was 32.3 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by around midnight
and continue to rise to near 41.5 feet by early Wednesday morning.
The river will fall below flood stage by early afternoon on
Wednesday.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Little Osage River Basin
Horton 41 32.3 Mon 02 AM 41.3 41.5 39.2
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$3 follow-up statements
092
WGUS83 KSGF 131449
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 AM CDT MON APR 13 2015
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County
.Heavy rainfall over the Little Osage basin is expected to cause
river levels to rise about one half foot above flood stage. More details
are included below.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-140549-
/O.EXT.KSGF.FL.W.0014.150414T0824Z-150417T0600Z/
/HTNM7.1.ER.150414T0824Z.150414T1800Z.150416T0600Z.NO/
249 PM GMT MON APR 13 2015
...For the Little Osage near Horton...
* At 8:45 AM Monday The stage was 35.8 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
rise to near 41.5 feet by tomorrow evening. The river will fall
below flood stage by early Thursday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Little Osage River Basin
Horton 41 35.8 Mon 09 AM 41.3 41.5 40.5
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
Terry136
WGUS83 KSGF 131736
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 PM CDT MON APR 13 2015
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County
.Heavy rainfall over the Little Osage Basin is expected to cause
river levels to rise about one half foot above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-140836-
/O.EXT.KSGF.FL.W.0014.150414T0959Z-150417T0600Z/
/HTNM7.1.ER.150414T0959Z.150415T0000Z.150416T0600Z.NO/
136 PM EDT MON APR 13 2015
...For the Little Osage near Horton...
* At 11:45 AM Monday The stage was 36.4 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
rise to near 41.5 feet by early Wednesday morning. The river will
fall below flood stage by early Thursday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Little Osage River Basin
Horton 41 36.4 Mon 12 PM 41.2 41.5 40.5
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
Frye125
WGUS83 KSGF 140256
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CDT MON APR 13 2015
...The Flood Warning is cancelled for the following river in
Missouri...
Little Osage near Horton affecting Vernon County
&&
MOC217-140326-
/O.CAN.KSGF.FL.W.0014.000000T0000Z-150417T0600Z/
/HTNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1056 PM EDT MON APR 13 2015
The Flood Warning has been cancelled for The Little Osage near
Horton.* At 9:45 PM Monday The stage was 37.0 feet.
* Flood stage is 41.0 feet.
* Forecast...The river will crest below flood stage at 39.5 feet
Wednesday early afternoon.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Little Osage River Basin
Horton 41 37.0 Mon 10 PM 39.4 39.3 32.3
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 13, 12:00 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 13, 12:00 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1200 AM CDT Mon Apr 13 2015 .UPDATE... Issued at 549 PM CDT SUN APR 12 2015 PoPs have been largely removed for this evening with the main threat for showers and thunderstorms coming overnight with the passing frontal boundary. While effective bulk shear will be supportive of some updraft organization, instability will be a bit on the weak side. Thus, any hail or wind threat is expected to remain sub-severe at this time. && .SHORT TERM...(This Evening through Monday) Issued at 237 PM CDT SUN APR 12 2015 Temperatures are cooler across central Missouri this afternoon because of exiting showers and storms along with more cloud cover. Where the sun has poked through the clouds...temperatures are warm in the lower to middle 70s. For the most part...this evening will be relatively quiet as we watch an advancing cold front up in southern Nebraska starts heading southeastward. This front will be close to southeast Kansas after midnight tonight and rain chances will increase from midnight through early Monday morning. Widespread showers and a chance of thunderstorms will come with the front pushing through. Instability will be lacking but a couple stronger storms can't be ruled out with small hail up to the size of pennies and gusty winds up to 50 mph along with lightning. The severe weather threat appears to be very limited and remain out to our west across central Kansas. Rain showers will slowly end from northwest to southeast late Monday morning through early Monday afternoon. Overall average rainfall through tonight and Monday morning will be between a quarter to half an inch. North of I-44 has the best chance for a few breaks in the clouds Monday afternoon but southern Missouri will remain mostly cloudy. Temperatures will be slightly cooler Monday afternoon in the middle to upper 60s. .LONG TERM...(Monday Night through Sunday) Issued at 237 PM CDT SUN APR 12 2015 The overall weather pattern for this week looks unusual for middle of April and unsettled with periodic chances for rain and mostly cloudy skies. The front that comes through on Monday actually stalls out to our south and backs up on Tuesday into Wednesday. An upper level wave will move across the area Tuesday night into Wednesday to bring scattered showers and storms as the front lifts northward. Instability will be lacking and no severe weather is expected. The models continue to show this slow moving cut off low pressure system across the mountain west by the middle and end of this week. Models don't handle these systems well especially when they eventually move out and timing. With that said...will maintain scattered chances for showers and thunderstorms middle through the end of the week with spokes of energy pinwheeling around the large upper level low pressure rotation. Timing will be hard to pinpoint down exactly the best chance of rain this far in advance. But the overall message going into this week is off and on chances for rain with more clouds than sun and temperatures remaining about seasonable with highs in the upper 60s to lower and maybe middle 70s when we see some sunshine. No severe weather expected this week. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1141 PM CDT SUN APR 12 2015 Low level wind shear conditions will persist through about 08Z at Joplin. A passing cold front will then bring a band of showers and thunderstorms through the area from late tonight into Monday morning. MVFR and perhaps brief IFR conditions can be expected with this activity. Dry conditions are then expected in the afternoon with mid-level cloud cover persisting into Monday evening. Brisk north to northeast winds can be expected for all of Monday with winds diminishing Monday evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Schaumann SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Schaumann
Hazardous weather outlook, Apr 12, 10:59 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1059 PM CDT SUN APR 12 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140400- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1059 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE OUTLOOK AREA LATE TONIGHT AND WILL REACH THE INTERSTATE 44 CORRIDOR AROUND...OR JUST BEFORE SUNRISE. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND GUSTY WINDS UP TO 50 MPH ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RESIDUAL THUNDERSTORMS WILL CONTINUE INTO MONDAY MORNING GENERALLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. THE THUNDERSTORMS SHOULD END BY MIDDAY ACROSS SOUTH CENTRAL MISSOURI. RANDOM THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH SATURDAY OF THE UPCOMING WEEK. MANY LOCATIONS WILL STAY DRY ON MOST DAYS...HOWEVER...ISOLATED TO SCATTERED STORMS CAN NOT BE RULED OUT ANY DAY THIS UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.